MAUDE Adverse Event Report: MEDTRONIC XOMED INC. DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE

MEDTRONIC XOMED INC. DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE
Model Number 8562010
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The device was aligned with the 2.0 ma position when receive; the device would light which indicates it was delivering stimulating current.The device was then functionally tested in the other two positions with no issues or intermittent behavior while manipulating the switch and tip within the positions.The device was electrically tested with no out of specification condition identified:position 0.5ma requirement is 0.5ma +/- 0.1ma (0.4ma - 0.6ma), and measures 0.48ma, position 1.0ma requirement is 1.0ma +/- 0.2ma (0.8ma - 1.2ma), and measures 0.99ma and position 2.0ma requirement is 2.0ma +/- 0.4ma (1.6ma - 2.4ma), and measures 1.97ma.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported that the stim was opened on the sterile field in preparation for use during the procedure, however the device did not work with multiple attempts.There was no visual or audible indicators that alerted the user of the issue.There was a minor delay while opening the unit; however, there was no adverse effect to the patient.The hcp opened another one and continued with the procedure.There was no patient impact.

Brand Name
DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8060654
Report Number1045254-2018-00586
Device Sequence Number2746019
Product Code ETN
UDI-Device Identifier20643169341818
UDI-Public20643169341818
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K905035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2018
Device Model Number8562010
Device Catalogue Number8562010
Device Lot Number0212169563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR